Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kerrylee

Done after 8 months

Hello everyone,

I am a mom of a 15 year old who has posted on here many times throughout his eighth month course. I want to ease some of your anxiety by telling you briefly what we went through.

Basically I never thought it would work because he was not clearing up. I was wrong. It just took longer than most. He is completly clear. He does have some red marks that did not start fading until the end of his 7th month. I drove the dermatologist crazy with the same questions over and over again and cried many nights. I felt his skin was worse. He continued to have cystic acne throughout. His sixth month he had 7 to 9 cysts, his seventh month around 4 and even his eighth month had 1. It got better but boy was it taking a long time. I would get very frustrated on this site reading the success storys. I was happy for others but angry for my son and myself.

Yesterday we went to his final appointment and I found myself saying outloud that this was the best thing we ever did. I was shocked I said it because I never believed it would work. I pray it does not return but am prepared it most likely will.

I just wat everyone to know not to give up. It was bad till the end but it eventually works. I will keep updating on his post tane progress. Good luck to everyone and thanks for all the support you gave me.

Kerry

Share this post


Link to post
Share on other sites

Im glad to hear that it finally worked out for your son in the end. I hope it is an answer for him!

he was on it for 8 months at what dose? has he suffered any scarring under the red marks?

Share this post


Link to post
Share on other sites

He was on 60mg. He is only 110 pounds. Yes he has a little scarring. I asked the dermatologist AGAIN yesterday if Accutane caused the scarring. She said that many people believed that but it's not true. She said I never saw his skin normally under all the cysts. I'm not real sure I believe this. He never had red marks or pimples on his jawline when we started accutane. They are fading though. She also said that years ago they would only allow you to go on accutane no more then 20 weeks but they changed it because not everyone reacts so quickly. My son had no big side effects the whole time.

Share this post


Link to post
Share on other sites

Hi Kerry, doesn't 60mg for 8 months seems like a pretty heavy dosage for a 110lb boy? Was it extended a few times?

I am on 60mg for 4 months and Im 130 pounds... I would say Im on less than half the cumulative dosage your son was on

Share this post


Link to post
Share on other sites

I guess it was ok. I trust the doctor would know more than I would. Yesterday She said he has met his cumulative dose but they dont go by that all the time. She said that she has had 90 pound girls take forever to clear. It was based individualy. To be honest, I dont know what all that means. I just had to trust she new what she was doing. It worked for him. No bad side effects other than dry lips and joint pain. She said that should start to go away in a few weeks. We will see what happens over the next few months. I hope it doesnt come back. Good luck. You will be happy. It seems like it will never end but it does!

Oh yeah....If your not clear after 4 months you should extend it. That doesnt seem long at all. The derm did tell me the minimum used to be 20 weeks but they uped it. Who ever "They" is....

Share this post


Link to post
Share on other sites

This post made me cry tears of hope!  I am at month 6 and breaking out so badly.  Was thinking maybe time to go off it because just not working.  maybe I need to give it a bit more time!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×